Alert archive / Missouri / Wind Advisories in 2010

Wind Advisory 5, NWS Springfield, MO

October 25, 2010Bourbon County, Cherokee County, Crawford County, Kansas; 11 counties in Missouri

NWS Springfield, MO issued this wind advisory at Oct 25, 2010, 11:08 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 11 counties in Missouri. It took effect at Oct 25, 2010, 2:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 11:08 AM CDT (16:08 UTC)
In effect from
Oct 25, 2010, 2:00 PM CDT
Expired
Oct 25, 2010, 8:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Vernon County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS73 KSGF 251608
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON OCT 25 2010

...STRONG AND GUSTY WINDS EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING...

.AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN ACROSS
THE HIGH PLAINS TODAY. THIS WILL RESULT IN A CONTINUED INCREASE
IN SOUTHERLY WINDS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI
INTO THIS EVENING. WINDS GUSTS WILL ALSO INCREASE THIS AFTERNOON
AS TEMPERATURES WARM INTO THE 70S. SUSTAINED SOUTH WINDS OF 25 TO
30 MPH WITH GUSTS TO 45 MPH ARE LIKELY FROM MID AFTERNOON INTO
EARLY THIS EVENING. BRISK AND GUSTY WINDS WILL THEN CONTINUE INTO
TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION.

KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260100-
/O.NEW.KSGF.WI.Y.0005.101025T1900Z-101026T0100Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE-
GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
1108 AM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF A NEVADA TO
  SPRINGFIELD TO CASSVILLE MISSOURI LINE FROM MID AFTERNOON INTO
  EARLY THIS EVENING.

* WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45
  MPH CAN BE EXPECTED FROM MID AFTERNOON INTO EARLY THIS EVENING.
  BRISK AND GUSTY WINDS WILL THEN CONTINUE OVERNIGHT AS A COLD
  FRONT MOVES THROUGH THE REGION.

* IMPACTS...THE STRONG AND GUSTY SOUTH WINDS WILL MAKE TRAVEL
  DIFFICULT ON EAST WEST ORIENTATED HIGHWAYS INCLUDING INTERSTATE
  44...HIGHWAY 60 AND HIGHWAY 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SCHAUMANN
2 follow-up statements
137 
WWUS73 KSGF 252016
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT MON OCT 25 2010

...STRONG AND GUSTY WINDS CONTINUING THIS AFTERNOON AND EARLY THIS
EVENING...

.AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN
ACROSS THE HIGH PLAINS THIS AFTERNOON. THIS WILL RESULT IN A
CONTINUED INCREASE IN SOUTHERLY WINDS ACROSS SOUTHEAST KANSAS
AND WESTERN MISSOURI INTO EARLY THIS EVENING. WINDS GUSTS WILL
ALSO INCREASE THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER
AND MIDDLE 70S. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS
TO 45 MPH ARE LIKELY FROM MID AFTERNOON INTO EARLY THIS EVENING.
BRISK AND GUSTY WINDS WILL THEN CONTINUE INTO TONIGHT AS A COLD
FRONT PASSES THROUGH THE REGION.

KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260100-
/O.CON.KSGF.WI.Y.0005.000000T0000Z-101026T0100Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE-
GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
316 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* SHORT TERM TRENDS...MID AFTERNOON WIND SPEEDS RANGED FROM 20 TO
  30 MPH...WITH GUSTS AS HIGH AS 40 MPH. A SLIGHT INCREASE IN
  SUSTAINED WIND SPEEDS AND WIND GUSTS IS EXPECTED BY LATE
  AFTERNOON.

* TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF A NEVADA TO
  SPRINGFIELD TO CASSVILLE MISSOURI LINE INTO EARLY THIS EVENING.

* WINDS...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45
  MPH CAN BE EXPECTED INTO EARLY THIS EVENING. BRISK AND GUSTY
  WINDS WILL THEN CONTINUE OVERNIGHT AS A COLD FRONT MOVES
  THROUGH THE REGION.

* IMPACTS...THE STRONG AND GUSTY SOUTH WINDS WILL MAKE TRAVEL
  DIFFICULT ON EAST WEST ORIENTATED HIGHWAYS INCLUDING
  INTERSTATE 44...HIGHWAY 60 AND HIGHWAY 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SCHAUMANN
185 
WWUS73 KSGF 260052
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT MON OCT 25 2010


KSZ073-097-101-MOZ066-077>079-088>090-093-094-101-102-260200-
/O.EXP.KSGF.WI.Y.0005.000000T0000Z-101026T0100Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-POLK-JASPER-DADE-
GREENE-NEWTON-LAWRENCE-MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE
752 PM CDT MON OCT 25 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

GUSTY SOUTHERLY WINDS OF 15 TO 30 MPH WILL CONTINUE THIS EVENING
BUT REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY
WILL EXPIRE AT 8 PM.

WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AS A COLD
FRONT PUSHES ACROSS THE REGION. WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE OVERNIGHT.


$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 25, 6:23 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 25, 6:23 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CDT MON OCT 25 2010

...UPDATE TO AVIATION...

.DISCUSSION...

PESKY UPPER LOW HAS FINALLY EXISTED TO OUR EAST THIS MORNING...WITH
SUBSIDENCE BEHIND IT CLEARING SKIES OUT ACROSS THE REGION.
HOWEVER...EXTREMELY POWERFUL STORM SYSTEM IS PUNCHING INTO THE
INTERMOUNTAIN WEST AT THIS HOUR...AND WILL BE OUR MAIN WEATHER
PLAYER OVER THE NEXT 24 HOURS OR SO.

EXPECT THE DAYTIME HOURS TO BE DRY TODAY...WITH STRONG SOUTHWEST
SURFACE FLOW USHERING IN NEAR-RECORD HIGH TEMPERATURES.  DON'T THINK
THAT WE'LL BE BREAKING ANY OF THE TEMP RECORDS IN PLACE (85 AT
SGF...83 AT JLN/UNO/VIH)...BUT WILL CERTAINLY BE CLOSE.  WILL NEED
TO ALSO WATCH SFC WINDS DURING THE DAY TODAY AS THEY GUST INTO THE 30-40
MPH RANGE.  REALLY DON'T THINK THAT WE'LL BE GETTING INTO ADVISORY
CRITERIA (30 MPH SUSTAINED...GUSTS 45+)...BUT IT'LL BE QUITE WINDY
NONETHELESS. 160 KT UPPER JET EXPECTED TO BE ROUNDING THE BASE OF
THE UPPER TROUGH BY THIS EVENING...WHICH WILL RESULT IN BEGINNINGS
OF BOMB CYCLOGENESIS OVER THE GREAT LAKES REGION.  FORTUNATELY FOR
THIS NECK OF THE WOODS...WE'LL ONLY BE DEALING WITH A STRENGTHENING
OF THE SFC PRESSURE GRADIENT AND SHARPENING OF A STRONG COLD FRONT
AS IT SWEEPS ACROSS THE REGION OVERNIGHT TONIGHT.  CURRENT
ANTICIPATION IS TO SEE THE FRONT BEGIN TO APPROACH THE NORTHWESTERN
CWA AROUND 00-03Z...AND BE EAST OF THE FORECAST AREA BY OR SHORTLY
AFTER 12Z.  WOULD ANTICIPATE SEEING AREA OF RAIN AND EMBEDDED
THUNDER ALONG THE LEADING EDGE OF THE FRONT AS IT MOVES THROUGH THE
AREA.  INSTABILITY PROGGED TO BE QUITE MINIMAL AHEAD OF THE
FRONT...BUT EXTREME DYNAMICS OF THE SYSTEM COULD MAKE UP FOR THE
LACK OF APPRECIABLE CAPE AT TIMES.  IF NOTHING ELSE...VERY STRONG
WINDS JUST OFF THE DECK WON'T REQUIRE MUCH TO BE MIXED TO THE
SURFACE...AND COULD ACHIEVE 50 KT MARK WITHOUT TOO MUCH TROUBLE.  STILL
THINK THAT THREAT IS RATHER LIMITED...THOUGH PER SPC DY1
OUTLOOK...CERTAINLY NOT ZERO.

FRONT PASSES THROUGH THE AREA BY 12-15Z TUESDAY...WITH RAPIDLY
CLEARING SKIES IN ITS WAKE.  SFC PRESSURE GRADIENT EXPECTED TO STILL
BE PRETTY HEALTHY OVER THE NORTHERN FORECAST AREA.  EXPECT TUESDAY
TO QUICKLY REMIND US THAT ITS LATE OCTOBER...WITH TEMPS SOME 10-15
DEGREES COOLER THAN ON MONDAY...ALONG WITH A BRISK WESTERLY BREEZE.

FOR THE EXTENDED...SWIFT ZONAL FLOW MIDWEEK LOOKS TO GIVE WAY TO
NORTHWEST FLOW AS UPPER RIDGING AMPLIFIES OVER THE ROCKIES AND
EVENTUALLY TRANSLATES EAST BY THE END OF THE WEEK.  DEEP CANADIAN
HIGH PRESSURE PROGGED TO DROP OVER THE CWA THURSDAY NIGHT...WHICH
SHOULD RESULT IN EXCELLENT RADIATIONAL COOLING CONDITIONS.  WITH
THAT IN MIND...HAVE TRENDED LOWS DOWN A COUPLE OF DEGREES FROM
MODELS THAT EVENING.  OTHERWISE...SOME HINTS OF LOW END POPS TOWARD
THE WEEKEND WITH POSSIBLE TROUGH PASSAGE AND COLD FROPA...BUT
CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST ATTM.

BOXELL

&&

.AVIATION...

DEALING WITH IFR CONDITIONS AT THE KSGF TERMINAL AT THIS TIME.
BELIEVE CONDITIONS WILL BEGIN TO IMPROVE AS CIRRUS MOVES IN FROM
THE NORTHWEST. FOG DEPTH ESTIMATED TO BE ABOUT 250 METERS THICK
FROM JUST RELEASED RAWINSONDE. EXPECT IT TO BURN OFF QUICKLY
AFTER SUNRISE.

OTHERWISE EXPECT VFR CONDITIONS FROM MID MORNING THROUGH THE
REMAINDER OF THE PERIOD. WINDS WILL BEGIN TO PICK UP BY LATE
MORNING WITH GUSTS OVER 20KTS AS THE SURFACE FRONT APPROACHES THE
AREA.

EXPECT CEILINGS TO LOWER ALSO WITH APPROACH OF THE FRONT. SHOWERS
AND A FEW THUNDERSTORMS ARE EXPECTED TO BE SCATTERED IN NATURE
WITH THE APPROACH OF THE FRONT. LOW LEVEL WIND SHEAR WILL ALSO BE
POSSIBLE FROM ABOUT 00Z UNTIL AFTER THE FRONT PASSES.

GAEDE

&&

.FIRE WEATHER...

SFC TEMPS TODAY EXPECTED TO WARM INTO THE LOW 80S AT MOST
LOCATIONS...WITH SOUTH WINDS SUSTAINED BETWEEN 20 AND 25 MPH WITH
GUSTS 30 TO 35 MPH DURING THE DAY AND THIS EVENING. WHILE RH
VALUES EXPECTED TO REMAIN WELL ABOVE RED FLAG CRITERIA...WARM
TEMPS AND STRONG WINDS MAY RESULT IN FIRE CONCERNS. STRONG COLD
FRONT WILL SHIFT WINDS TO WEST THIS EVENING AND OVERNIGHT...AND
BRING WITH IT LOWER RH VALUES FOR MUCH OF THE REMAINDER OF THE
WEEK. CURRENT FORECASTS INDICATE THAT RH VALUES TUES-FRI WILL BE
IN 25-35% RANGE IN MANY PLACES...WITH WINDS 10-15 MPH.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 25, 4:22 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT MON OCT 25 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
422 AM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED RISK FOR THUNDERSTORM WIND GUSTS GREATER THAN 60 MPH.
ELEVATED FIRE WEATHER RISK.
LIMITED LIGHTNING RISK.
LIMITED TORNADO RISK.
LIMITED NON-THUNDERSTORM WIND RISK.

DISCUSSION...

SOUTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 25 MPH AND GUST AS
HIGH AS 35 MPH TODAY AND TONIGHT AS A VERY STRONG STORM SYSTEM
APPROACHES THE AREA. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA
TONIGHT...BRINGING WITH IT A LINE OF SHOWERS AND THUNDERSTORMS.
WHILE INSTABILITY WILL BE QUITE LIMITED...THE VERY STRONG DYNAMICS
ASSOCIATED WITH THIS WEATHER SYSTEM WILL RESULT IN A THREAT FOR
STRONG TO SEVERE WIND GUSTS WITH ANY THUNDERSTORMS. THUNDERSTORMS
SHOULD CLEAR THE AREA AROUND DAYBREAK TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A RISK OF PATCHY FROST THURSDAY NIGHT.

BREEZY CONDITIONS...DRY FUELS...AND LOW RELATIVE HUMIDITY VALUES
WILL RESULT IN AN ELEVATED FIRE WEATHER RISK FROM
TUESDAY THROUGH SATURDAY...MAINLY DURING THE DAYTIME HOURS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:25 PM CDTSevere Thunderstorm WarningSGFPhelps31 min

Nearby

Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.